Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2007 (2007), Article ID 97608, 11 pages
http://dx.doi.org/10.1155/2007/97608
Research Article

Stage-Structured Impulsive SI Model for Pest Management

1Department of Applied Mathematics, Dalian University of Technology, Dalian, Liaoning 116024, China
2School of Mathematics and Computer Science, Shanxi Normal University, Linfen, Shanxi 041004, China

Received 18 April 2007; Revised 16 July 2007; Accepted 5 November 2007

Copyright © 2007 Ruiqing Shi and Lansun Chen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. D. Burges and N. W. Hussey, Eds., Microbial Control of Insections and Mites, Academic Press, New York, NY, USA, 1971.
  2. P. E. Davis, K. Myers, and J. B. Hoy, “Biological control among vertebrates,” in Theory and Practice of Biological Control, C. B. Huffaker and P. S. Messenger, Eds., pp. 501–519, Plenum Press, New York, NY, USA, 1976. View at Google Scholar
  3. L. A. Falcon, “Problems associated with the use of arthropod viruses in pest control,” Annual Review of Entomology, vol. 21, pp. 305–324, 1976. View at Publisher · View at Google Scholar
  4. K. Wickwire, “Mathematical models for the control of pests and infectious diseases: a survey,” Theoretical Population Biology, vol. 11, no. 2, pp. 182–238, 1977. View at Publisher · View at Google Scholar · View at MathSciNet
  5. W. Wang, J. Shen, and J. Nieto, “Permanence and periodic solution of predator-prey system with holling type functional response and impulses,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 81756, 15 pages, 2007. View at Publisher · View at Google Scholar
  6. H. Zhang, R. Zhu, and L. Chen, “On a periodic time-dependent impulsive system of strategies for controlling the apple snail in paddy fields,” Journal of Biological Systems, vol. 15, no. 3, pp. 397–408, 2007. View at Google Scholar
  7. H. Zhang, L. Chen, and J. Nieto, “A delayed epidemic model with stage-structure and pulses for pest management strategy,” to appear in Nonlinear Analysis: Real World Applications. View at Publisher · View at Google Scholar
  8. D. Baĭnov and P. Simeonov, Eds., Impulsive Differential Equations: Periodic Solutions and Applications, vol. 66 of Pitman Monographs and Surveys in Pure and Applied Mathematics, Longman Scientific & Technical, Harlow, UK, 1993. View at MathSciNet
  9. V. Lakshmikantham, D. D. Baĭnov, and P. S. Simeonov, Eds., Theory of Impulsive Differential Equations, vol. 6 of Series in Modern Applied Mathematics, World Scientific, Teaneck, NJ, USA, 1989. View at MathSciNet
  10. S. T. Zavalishchin and A. N. Sesekin, Dynamic Impulse Systems: Theory and Applications, vol. 394 of Mathematics and Its Applications, Kluwer Academic, Dordrecht, The Netherlands, 1997. View at Zentralblatt MATH · View at MathSciNet
  11. A. M. Samoĭlenko and N. A. Perestyuk, Impulsive Differential Equations, vol. 14 of World Scientific Series on Nonlinear Science. Series A: Monographs and Treatises, World Scientific, River Edge, NJ, USA, 1995. View at MathSciNet
  12. J. J. Nieto and R. Rodríguez-López, “Periodic boundary value problem for non-Lipschitzian impulsive functional differential equations,” Journal of Mathematical Analysis and Applications, vol. 318, no. 2, pp. 593–610, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  13. J. J. Nieto, “Periodic boundary value problems for first-order impulsive ordinary differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 51, no. 7, pp. 1223–1232, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. L. Chen and J. Sun, “Nonlinear boundary value problem of first order impulsive functional differential equations,” Journal of Mathematical Analysis and Applications, vol. 318, no. 2, pp. 726–741, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  15. Y. Liu, “Further results on periodic boundary value problems for nonlinear first order impulsive functional differential equations,” Journal of Mathematical Analysis and Applications, vol. 327, no. 1, pp. 435–452, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  16. J. Li, J. J. Nieto, and J. Shen, “Impulsive periodic boundary value problems of first-order differential equations,” Journal of Mathematical Analysis and Applications, vol. 325, no. 1, pp. 226–236, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  17. P. Georgescu and G. Moroşanu, “Pest regulation by means of impulsive controls,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 790–803, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  18. S. Gao, L. Chen, J. Nieto, and A. Torres, “Analysis of a delayed epidemic model with pulse vaccination and saturation incidence,” Vaccine, vol. 24, no. 35-36, pp. 6037–6045, 2006. View at Publisher · View at Google Scholar
  19. M. Choisy, J.-F. Guégan, and P. Rohani, “Dynamics of infectious diseases and pulse vaccination: teasing apart the embedded resonance effects,” Physica D, vol. 223, no. 1, pp. 26–35, 2006. View at Google Scholar · View at MathSciNet
  20. J. Yan, A. Zhao, and J. J. Nieto, “Existence and global attractivity of positive periodic solution of periodic single-species impulsive Lotka-Volterra systems,” Mathematical and Computer Modelling, vol. 40, no. 5-6, pp. 509–518, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  21. W.-T. Li and H.-F. Huo, “Global attractivity of positive periodic solutions for an impulsive delay periodic model of respiratory dynamics,” Journal of Computational and Applied Mathematics, vol. 174, no. 2, pp. 227–238, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. W. Zhang and M. Fan, “Periodicity in a generalized ecological competition system governed by impulsive differential equations with delays,” Mathematical and Computer Modelling, vol. 39, no. 4-5, pp. 479–493, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. X. Zhang, Z. Shuai, and K. Wang, “Optimal impulsive harvesting policy for single population,” Nonlinear Analysis. Real World Applications, vol. 4, no. 4, pp. 639–651, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. A. d'Onofrio, “A general framework for modeling tumor-immune system competition and immunotherapy: mathematical analysis and biomedical inferences,” Physica D, vol. 208, no. 3-4, pp. 220–235, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  25. S. Gao, Z. Teng, J. J. Nieto, and A. Torres, “Analysis of an SIR epidemic model with pulse vaccination and distributed time delay,” Journal of Biomedicine and Biotechnology, vol. 2007, Article ID 64870, 10 pages, 2007. View at Publisher · View at Google Scholar
  26. W. G. Aiello and H. I. Freedman, “A time-delay model of single-species growth with stage structure,” Mathematical Biosciences, vol. 101, no. 2, pp. 139–153, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. X. Song and L. Chen, “Modelling and analysis of a single-species system with stage structure and harvesting,” Mathematical and Computer Modelling, vol. 36, no. 1-2, pp. 67–82, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. S. Liu, L. Chen, and Z. Liu, “Extinction and permanence in nonautonomous competitive system with stage structure,” Journal of Mathematical Analysis and Applications, vol. 274, no. 2, pp. 667–684, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. X. Song and L. Chen, “Optimal harvesting and stability for a predator-prey system with stage structure,” Acta Mathematicae Applicatae Sinica, vol. 18, no. 3, pp. 423–430, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. W. Wang and L. Chen, “A predator-prey system with stage-structure for predator,” Computers & Mathematics with Applications, vol. 33, no. 8, pp. 83–91, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  31. Y. Xiao and L. Chen, “Stabilizing effect of cannibalism on a structured competitive system,” Acta Mathematica Scientia Series A, vol. 22, no. 2, pp. 210–216, 2002 (Chinese). View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. W. G. Aiello, H. I. Freedman, and J. Wu, “Analysis of a model representing stage-structured population growth with state-dependent time delay,” SIAM Journal on Applied Mathematics, vol. 52, no. 3, pp. 855–869, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. S. Liu, L. Chen, and R. Agarwal, “Recent progress on stage-structured population dynamics,” Mathematical and Computer Modelling, vol. 36, no. 11–13, pp. 1319–1360, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. Y. Xiao and L. Chen, “An SIS epidemic model with stage structure and a delay,” Acta Mathematicae Applicatae Sinica, vol. 18, no. 4, pp. 607–618, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. Y. Xiao, L. Chen, and F. ven den Bosch, “Dynamical behavior for a stage-structured SIR infectious disease model,” Nonlinear Analysis: Real World Applications, vol. 3, no. 2, pp. 175–190, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. Y. Xiao and L. Chen, “On an SIS epidemic model with stage structure,” Journal of Systems Science and Complexity, vol. 16, no. 2, pp. 275–288, 2003. View at Google Scholar · View at MathSciNet